Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Louisville, KY

June 18, 20094 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 18, 2009, 12:19 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 12:19 PM EDT (16:19 UTC)
Expired
Jun 18, 2009, 3:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Garrard County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY

The radar

The Jackson,KY radar (KJKL), 104 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:35 PM EDTFLASH FLOODRichmond, KYMAJOR ROAD FLOODING THROUHGOUT CITY OF RICHMOND. IMPASSABLE FOR CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 181619
FFWLMK
KYC079-113-151-167-181915-
/O.NEW.KLMK.FF.W.0018.090618T1619Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  MERCER COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINFALL FROM MADISON TO HARRODSBURG.  THIS WILL LEAD TO FLASH 
FLOODING ACROSS THE AREA.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR   
WELL...WILMORE...MADISON...NICHOLASVILLE...LANCASTER

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS WILL BRING FLASH FLOODING TO THE AREA.  MOVE TO 
HIGHER GROUND NOW.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
      3753 8435 3748 8438 3754 8455 3771 8474
      3769 8503 3793 8498 3795 8482 3791 8484
      3785 8476 3797 8465 3793 8448 3785 8445
      3785 8438 3789 8439 3789 8438 3784 8411

$$
04
2 follow-up statements
000 
WGUS73 KLMK 181657
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM EDT THU JUN 18 2009

KYC079-113-151-167-181915-
/O.CON.KLMK.FF.W.0018.000000T0000Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-MADISON KY-GARRARD KY-
1257 PM EDT THU JUN 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
GARRARD...MADISON...MERCER AND JESSAMINE COUNTIES...

AT 1242 PM EDT...MADISON COUNTY EMERGENCY MANAGEMENT REPORTED MAJOR 
ROAD FLOODING THROUGHOUT THE CITY OF RICHMOND. MANY ROADS ARE 
IMPASSABLE IN RICHMOND.  

MODERATE RAIN WILL CONTINUE TO FALL FROM HARRODSBURG TO LANCASTER 
NICHOLASVILLE TO RICHMOND.  EXPECT BETWEEN AND A THIRD OF AN INCH TO 
AS MUCH AS THREE QUARTERS OF AN INCH.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR 
WELL...WILMORE...LANCASTER...MADISON AND SPEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

&&

LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
      3753 8435 3748 8438 3754 8455 3771 8474
      3769 8503 3793 8498 3795 8482 3791 8484
      3785 8476 3797 8465 3793 8448 3785 8445
      3785 8438 3789 8439 3789 8438 3784 8411

$$
04
000 
WGUS73 KLMK 181715
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT THU JUN 18 2009

KYC079-113-151-167-181915-
/O.CON.KLMK.FF.W.0018.000000T0000Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-MADISON KY-GARRARD KY-
115 PM EDT THU JUN 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
GARRARD...MADISON...MERCER AND JESSAMINE COUNTIES...

AT 109 PM EDT...MADISON COUNTY EMERGENCY MANAGEMENT AND THE MADISON 
COUNTY ROAD DEPARTMENT REPORTED PATES CREEK ROAD AND CATALPA ROAD 
ARE FLOODED IN RICHMOND. OTHER LOW LYING ROADS IN THE FOUR COUNTIES 
HAVE WATER OVER THEM.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR 
WELL...NICHOLASVILLE...LANCASTER...TARRAPIN AND SPEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT 
THURSDAY EVENING FOR EASTERN KENTUCKY.

&&

LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
      3753 8435 3748 8438 3754 8455 3771 8474
      3769 8503 3793 8498 3795 8482 3791 8484
      3785 8476 3797 8465 3793 8448 3785 8445
      3785 8438 3789 8439 3789 8438 3784 8411

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:30 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 18, 7:30 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 AM EDT THU JUN 18 2009

UPDATED FOR SHORT TERM...

.SHORT TERM (TDA AND TONIGHT)...UPDATED

DERCHO MOVING ACROSS CWA AT THIS TIME HAS PRODUCED WIDESPREAD WIND
DAMAGE AND VERY HEAVY RAINFALL WITH ONLY ISOLATED REPORTS OF HAIL
OF 1 INCH.  SURFACE BOUNDARY EJECTING AHEAD OF LINE OF STORMS TO THE
SOUTHWEST PART OF CWA WILL PROVIDE FOCUS FOR REDEVELOPMENT W OF 1-65
THIS AFTERNOON WHILE CENTRAL TO SE CORNER OF CWA WILL EXPERIENCE
ONGOING CONVECTION AS BOWING SEGMENT RACES SOUTHEAST NEAR 50 MPH.

IN ADDITION TO DAMAGING WINDS...STREET FLOODING WILL OCCUR AS
RAINFALL RATES OF 2 INCHES PER HOUR HAVE BEEN REPORTED OVER 10-15
MINUTE TIME PERIODS.  RAPID MOVEMENT OF STORMS SHOULD REDUCE THREAT
FOR WIDESPREAD FLOODING.

PREVIOUS DISCUSSIONS FOLLOW...

LIKE YESTERDAY...WE SHUD DESTABILIZE WITH HEATING TO MODERATE TO
VERY UNSTABLE RANGES WITH SBCAPES LIKELY EXCEEDING 3000 J/KG AS
DEWPOINTS CLIMB TO THE LOWER/MID 70S DURG THE MORNING AFTER SUNRISE.
UNLIKE YESTERDAY...SCATTERED STORM DEVELOPMENT SHUD BE FOCUSED OVER
OUR NRN/ERN FA AS REMNANTS OF IA/WRN IL MCC DROP SEWD INTO OUR FA
TDA...LEAVING MESOSCALE BNDRYS TO GO ALONG WITH A SLOWLY NWD MOVG
SYNOPTIC BNDRY ACRS SRN INDIANA. WILL BUMP POPS A BIT ACRS THE N/E
TODAY TO ABOUT THE 40-45% RANGE...THIS IN LINE WITH OUR NEIGHBORS TO
THE N/NE/E. MODELS APPEAR TO BE UNDERPLAYING DEWPOINTS JUST A
BIT...WITH NAM FAVORED FOR TDA WITH AT LEAST SOME LO CHC MOS POPS
AND A BETTER REFLECTION OF IA/WRN IL MCC AT 06Z. FCST SOUNDINGS
AGAIN SHOW HIGH PRECIPITABLE WATER (ARND 1.75 INCH THRU THE DAY) AND
DRY MID LEVELS/40-50K FLOW...SUITABLE FOR BOTH SUPERCELLS
(SUFFICIENT BULK SHEAR) AND MULTICELLS (PULSING TO SVR LEVELS AT
TIMES) POSSIBLY CLUSTERING/EVOLVING INTO BOWING SEGMENTS. DAMAGING
WINDS AND LARGE HAIL SHUD BE EQUAL THREATS WITH PRIME TIME DURG THE
AFTN AND EARLY EVE.

WILL DROP POPS BY ABOUT 03Z TNGT WITH WANING INSTABILITY AND SUBTLE
HEIGHT RISES AS UPR LEVEL RIDGE BUILDS A BIT NEWD. LAST REMAINING
STORMS SHUD BE EXITING OUR ERN COUNTIES BY THEN.

WILL LEAVE MAX TEMPS ABOUT WHERE THEY WERE PREVIOUSLY FCST FOR
TDA...I.E. LOWER 90S WRN FA AND AROUND 90 EAST WITH SUNSHINE
FILTERING THRU HIGH CLOUDS THRU MID/LATE MORNING BEFORE CONVECTIVE
DEVELOPMENT BEGINS.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...

FRIDAY THROUGH SATURDAY...

THE MAIN CHALLENGE FOR THIS FORECAST PERIOD WILL BE TIMING/LOCATION
OF CONVECTION FRIDAY NIGHT INTO SATURDAY. THE MODELS OVER THE LAST
COUPLE RUNS HAVE TRENDED SLIGHTLY SLOWER AND A BIT FARTHER FROM THE
FORECAST AREA WITH THE SHORTWAVE EJECTING ACROSS THE GREAT LAKES
INTO THE NORTHEAST. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM LOOKS
TO TRAVERSE THE FORECAST AREA SATURDAY MORNING TO EARLY AFTERNOON.

AHEAD OF THIS FRONT IT IS LOOKING MORE LIKELY THAT A SIGNIFICANT
WEATHER SYSTEM IN THE FORM OF A SQUALL LINE WILL DEVELOP OVERNIGHT
FRIDAY INTO SATURDAY ACROSS THE OHIO VALLEY. THE MAIN THREAT FOR
SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA BETWEEN 00-12Z
SATURDAY...WITH A SLIGHT POSSIBILITY OF THIS ACTIVITY REACHING JUST
SOUTH OF THE OHIO RIVER INTO NORTH CENTRAL KENTUCKY. AFTER
12Z...WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS THROUGH THE DAY
SATURDAY AS THE FRONT SAGS SOUTHWARD.

TEMPERATURES ON FRIDAY LOOK TO BE VERY WARM.  THE LATEST GFS RUN
SHOWS HIGHS IN THE UPPER 90S WITH DEWPOINTS AROUND 70 ON FRIDAY.
FEEL THIS MAY BE A LITTLE OVERDONE SO WILL STICK WITH GOING FORECAST
OF LOWER TO MID 90S WITH DEWPOINTS AROUND 70. THIS WILL RESULT IN
OUR WARMEST DAY THIS YEAR WITH THE HEAT INDEX HOVERING AROUND 100
DURING THE WARMEST PART OF THE DAY. THE PASSAGE OF THE COLD FRONT
WILL DROP HIGHS BACK INTO THE UPPER 80S ON SATURDAY.

.SUNDAY THROUGH WEDNESDAY...

THE MODELS DISAGREE SLIGHTLY WITH THE SETUP FOR SUNDAY...WITH THE
GFS LINGERING THE FRONTAL BOUNDARY ACROSS THE FORECAST AREA ALONG
WITH PRECIPITATION. FOR NOW WILL KEEP THE FORECAST DRY SUNDAY
THROUGH WEDNESDAY. TEMPERATURES THIS PERIOD WILL BE QUITE SUMMERLIKE
WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN THE UPPER 60S.

&&

.AVIATION (12Z TAFS)...

REMNANTS OF IL MCC WILL MOVE SEWD INTO OUR REGION TODAY LEAVING
OUTFLOW BNDRYS TO GENERATE NEW STORM DEVELOPMENT TDA DURG MAX
HEATING IN CONTINUED VERY MOIST/UNSTABLE AMS. SLOW NWD MOVG SFC
BNDRY OVER SRN INDIANA WILL ADD WEAK CONVERGENCE OVER OUR NRN MOST
REGION FOR STORM DEVELOPMENT. TSTMS SHUD BE SCATTERED IN
CLUSTERS...WITH THE MOST NUMEROUS CELLS ACRS OUR NRN/ERN
FA...INCLUDING SDF AND LEX. SCT NATURE OF STORMS PREVENTS MORE THAN
A VCNTY REMARK AT THIS TIME. ANY TAF SITE UNDER THE CORE OF A STORM
WILL LIKELY SEE BRIEF LIFR TO IFR VSBY AND MVFR CIG IN HEAVY RAIN.

STORMS SHUD BE DISSIPATING/MOVG EAST OF OUR REGION BY 00Z THIS
EVE...FOLLOWED BY DECREASING CLOUDS AND LIGHT S/SW FLO.

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM....KIRKPATRICK
LONG TERM.....EES
AVIATION......JDA/DK
UPDATE........JBS
Hazardous weather outlook, Jun 18, 8:20 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 AM EDT THU JUN 18 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
820 AM EDT THU JUN 18 2009 /720 AM CDT THU JUN 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DROP INTO SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY THIS MORNING. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS...LARGE
HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND A PERIOD OF VERY
HEAVY RAIN. ADDITIONAL STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON
ACROSS SOUTH CENTRAL INDIANA AS WELL AS NORTH CENTRAL AND EAST
CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...AFTERNOON HIGH TEMPERATURES ARE FORECAST TO BE IN THE
LOWER AND MID 90S. GIVEN EXPECTED HUMIDITY LEVELS...MAXIMUM
AFTERNOON HEAT INDICES WILL RISE TO AROUND 100. THEREFORE...EXTRA
CAUTION AND PLENTY OF WATER ARE ADVISED IF OUTSIDE FOR EXTENDED
PERIODS OF TIME.

A COLD FRONT WILL APPROACH THE AREA LATE FRIDAY NIGHT INTO SATURDAY
MORNING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
NORTHERN OHIO VALLEY FRIDAY EVENING AND MOVE SOUTHEAST TOWARD
SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY AFTER MIDNIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS THE
MAIN HAZARD...ALONG WITH BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER
SOUTHERN INDIANA.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY OVER SOUTHERN
INDIANA AND CENTRAL KENTUCKY AS A COLD FRONT SAGS SOUTHWARD. ANY
STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS...HEAVY RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN FRIDAY
NIGHT.

DK/EES/JA

In the hours before

Local storm report, Jun 18, 11:55 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT THU JUN 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     CAMPBELLSVILLE          37.35N  85.35W
06/18/2009                   TAYLOR             KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER LMK0900082

KMS
Local storm report, Jun 18, 12:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM EDT THU JUN 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLASH FLOOD      1 WNW SALEM             38.61N  86.12W
06/18/2009                   WASHINGTON         IN   COCORAHS

            BRIDGE COVERED BY 2 FEET OF WATER AND STILL RISING.

&&

EVENT NUMBER LMK0900083

KMS
Local storm report, Jun 18, 12:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 PM EDT THU JUN 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      SALEM                   38.60N  86.10W
06/18/2009                   WASHINGTON         IN   EMERGENCY MNGR

            4 COUNTY ROADS RIGHT NOW UNDER WATER AND IMPASSABLE

&&

EVENT NUMBER LMK0900084

JMW
Local storm report, Jun 18, 12:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EDT THU JUN 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     SALEM                   38.60N  86.10W
06/18/2009                   WASHINGTON         IN   EMERGENCY MNGR

            SEVERAL POWER LINES AND TREES DOWN ACROSS COUNTY

&&

EVENT NUMBER LMK0900085

JMW
Local storm report, Jun 18, 12:14 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU JUN 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             LIBERTY                 37.32N  84.93W
06/18/2009  E0.88 INCH       CASEY              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900086

KMS
Special weather statement, Jun 18, 12:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 PM EDT THU JUN 18 2009

KYZ064-074>078-081-082-181715-
ADAIR-BARREN-CLINTON-CUMBERLAND-GREEN-METCALFE-MONROE-RUSSELL-
1119 AM CDT THU JUN 18 2009

...THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS AROUND 40 MPH FOR
PORTIONS OF SOUTH CENTRAL KENTUCKY FROM GLASGOW EASTWARD...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
NUMEROUS THUNDERSTORMS ALONG A LINE ROUGHLY FROM 9 MILES NORTHEAST
OF JAMESTOWN TO GLASGOW...MOVING SOUTHEAST AT 40 MPH.

FREQUENT LIGHTNING...BRIEF VERY HEAVY RAIN...AND WIND GUSTS AROUND
40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JAMESTOWN AROUND 1125 AM CDT.
  NEAR BURKESVILLE AROUND 1145 AM CDT.
  NEAR ALBANY AROUND NOON CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS UNTIL THE STORMS HAVE PASSED.
&&

TF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:00 AM EDTSevere Thunderstorm WarningLMKMeade30 min
Jun 18, 10:25 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade35 min
Jun 18, 10:47 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Larue, Nelson, Shelby and 1 more43 min
Jun 18, 10:51 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble39 min
Jun 18, 11:12 AM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hardin, Henry, Jefferson, Meade and 5 more108 min
Jun 18, 11:17 AM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Casey, Green, Hart, Larue and 6 more43 min
Jun 18, 11:32 AM EDTAreal Flood AdvisoryLMKAnderson, Boyle, Casey, Franklin, Harrison, Henry and 10 more3 hr
Jun 18, 11:49 AM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Casey, Clark, Fayette, Garrard and 5 more41 min
Jun 18, 11:52 AM EDTSevere Thunderstorm WarningLMKCasey, Lincoln38 min
Jun 18, 12:08 PM EDTAreal Flood AdvisoryLMKBourbon, Boyle, Casey, Clark, Fayette, Garrard and 6 more3 hr
Jun 18, 12:14 PM EDTSevere Thunderstorm WarningLMKClark, Garrard, Madison31 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.